You are here

FDA Updates Labeling for Viagra, Cialis, and Levitra for Rare Reports of Eye Problems

JULY 8, 2005 -- ROCKVILLE, MD -- The Food and Drug Administration today approved updated labeling for Cialis, Levitra and Viagra to reflect a small number of post-marketing reports of sudden vision loss, attributed to NAION (non arteritic ischemic optic neuropathy), a condition where blood flow is blocked to the optic nerve.

FDA advises patients to stop taking these medicines, and call a doctor or healthcare provider right away if they experience sudden or decreased vision loss in one or both eyes. Further, patients taking or considering taking these products should inform their health care professionals if they have ever had severe loss of vision, which might reflect a prior episode of NAION. Such patients are at an increased risk of developing NAION again.

At this time, it is not possible to determine whether these oral medicines for erectile dysfunction were the cause of the loss of eyesight or whether the problem is related to other factors such as high blood pressure or diabetes, or to a combination of these problems. The new labeling information is available along with additional information for healthcare providers and consumers online at:

Viagra

Levitra

Cialis

Source: The Food and Drug Administration

Recent Headlines

Declining lung cancer mortality helped fuel the progress
Kinase inhibitor targets tumors with a PDGFRA exon 18 mutation
Delayed surgery reduces benefits; premature surgery raises risks
Mortality nearly doubled when patients stopped using their drugs
Acasti reports disappointing results for a second Omega-3-based drug
Fast-acting insulin aspart may simplify mealtime dosing
Simple change in dosage and route may improve a century-old vaccine
Neurodevelopmental deficits detected in Colombian toddlers
Improvement in overall survival fails to reach statistical significance